MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW AGBA PICC/DELTA FG: 2-L 5.5 FR X 50 CM; CATHETER INTRAVASCULAR THERAPE

ARROW INTERNATIONAL LLC ARROW AGBA PICC/DELTA FG: 2-L 5.5 FR X 50 CM; CATHETER INTRAVASCULAR THERAPE
Catalog Number CDC-45052-VPS2
Medical Device Problem Code Unraveled Material (1664)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/01/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The customer returned one guide wire for evaluation.The introducer needle was not returned.No definite evidence of use was observed.Visual examination revealed the guide wire was unraveled from the distal weld.Slight bending of the distal end was observed.The distal j-bend was misshapen and intact.Microscopic examination of the guide wire confirmed the core wire was broken in the middle of the guide wire body.The proximal separation point was extruding out of the coil wire and the distal separation point remained within the coil wire.Visual inspection of the introducer needle could not be performed as the needle was not returned.The two pieces of the guide wire core wire added up to 45 cm, which is within the specifications of 44.5 - 45.5cm per guide wire product drawing.The outer diameter of the guide wire measured 0.0176" which is within the od specification of 0.0175 - 0.0180" per guide wire product drawing.Dimensional inspection of the introducer needle could not be performed as the needle was not returned.Functional inspection could not be performed due to the damage to the returned guide wire and without the needle returned for analysis.A device history record review was performed, and no relevant findings were identified.Instructions-for-use (ifu) provided with this product warns the user, "warning: do not withdraw guidewire against needle bevel to reduce risk of possible severing or damaging of guidewire." the customer report of an unraveled guide wire was confirmed through examination of the returned sample.The guide wire coil wire was unraveled in the middle of the body due to a separation of the core wire.Dimensional inspection and a device history record review did not reveal any evidence of a manufacturing related issue.Arrow guide wires of this size are designed and manufactured to withstand a tensile force of 2.75 pounds force.The selected insertion site and patient anatomy may present a tortuous path that could contribute to the possibility of guide wire kinking.Guide wire breakage may occur if a force greater than the design specification is applied during removal.Based on these circumstances, the appearance of the damage is consistent with unintentional user error.However, without the reported needle returned for evaluation, the probable cause of the guide wire and needle resistance could not be determined.Teleflex will continue to monitor and trend for reports of this nature.Other remarks: n/a corrected data: n/a.
 
Event or Problem Description
It was reported that "upon insertion of guidewire, guidewire became to unravel causing difficulty in removing the wire from the arm and needle.Upon removal of the wire, wire was physically unraveled and coiled.Patient did not have any complications or pain, and this did not harm the patient.Staff had to use another kit to place the line in this patient which was successful".
 
Additional Manufacturer Narrative
(b)(4).Corrected data: section b.3.-date of event corrected to (b)(6) 2024.Medwatch received - #mw5157742.Other remarks: n/a.Corrected data: n/a.
 
Event or Problem Description

Brand Name
ARROW AGBA PICC/DELTA FG: 2-L 5.5 FR X 50 CM
Common Device Name
CATHETER INTRAVASCULAR THERAPE
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL DE MEXICO S.A. DE C.V.
ave. washington 3701
colonia panamericana, chihuahua
chihuahua 31200
MX   31200
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key19943346
Report Number9680794-2024-00745
Device Sequence Number4877555
Product Code LJS
UDI-Device Identifier30801902120756
UDI-Public(01)30801902120756(11)240131(17)250523(10)33F24A0425(21)
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K153487
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/23/2025
Device Catalogue NumberCDC-45052-VPS2
Device Lot Number33F24A0425
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/18/2024
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/11/2024
Supplement Date Received by Manufacturer08/05/2024
Initial Report FDA Received Date08/08/2024
Supplement Report FDA Received Date08/23/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/31/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
N/A.; N/A.
Patient SexUnknown